MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION PUNCTUA ICD; IMPLANTABLE DEVICE
Model Number E053
Medical Device Problem Codes Premature Discharge of Battery (1057); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product has been received for analysis.This report will be updated upon completion of analysis.(b)(4).
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator recorded a code 1003 indicative of battery voltage too low for the projected remaining capacity.Data analysis showed the battery appeared to be depleting more quickly than expected.This device was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
The returned implantable cardioverter defibrillator was analyzed and a review of the device memory confirmed that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Malfunction of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.Boston scientific has issued an advisory communication regarding an older subset of cognis/teligen devices that is more susceptible to this anomaly.Specifically, the performance of a low voltage capacitor may be compromised over time, causing an increased current drain that can lead to premature battery depletion.This particular device was not included in the advisory population.Patient code 3191 captures the reportable event of surgery.
 
Event or Problem Description

Brand Name
PUNCTUA ICD
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9638394
Report Number2124215-2020-01667
Device Sequence Number16872251
Product Code LWP
UDI-Device Identifier00802526480706
UDI-Public00802526480706
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S235
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/20/2012
Device Model NumberE053
Device Catalogue NumberE053
Device Lot Number100404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2020
Initial Date Received by Manufacturer 12/02/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/24/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age72 YR